[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Feeling bad

At 11:33 AM 11/7/98  Stacey Phillips wrote:
>Hi Again,
>              Just little ol' me, Stacey. I need some 
>help.(Please no
>comment from the peanut gallery)LOL. Anyway, today is day three

>actual pumping and I feel like crap. My head aches constantly
>very light headed. Also, I feel like I am going to barf. Could 
>please tell me what's wrong. My sugars have been so-so. Last 
>night at
>2:00AM my sugars dropped to 1.7 mmol/L. I almost didn't make it

>to the
>kitchen for some sugar. This is the lowest that my sugars have 
>fallen in
>121/2 years of being a diabetic. Today, bg's have been between
>and 8
>mmol/l. Which is good but my body is not use to the "normal 
>bg's". I
>have always been in the high teen's or high 20's. I am now on a

>insulin(new to me that is) Humalog. Would my body be reacting
>change of everything??? I mean it is an awful shock to a
>actually receiving insulin 24 hrs a day. I am just confused 
>because I
>thought that once I was pumping I would feel so much better. I 
>worse now.
>              Friends of ours want me and my hubby to go out 
>tonight but
>I am afraid too because of the fluctuations in my sugars. They 
>want me
>to be the designated driver but if my bg's are not stable they 
>could be
>worse off with me than a drunk.(figure of speech).
>I hope some of you good hearted people can help me out. THANK 

First, you probably need to call your doctor as soon as
possible. Your basals sound like they need to be tweaked... it
appears that they are too high at night and need to be raised. 

Second, test as often as you can... when you are first hooked up
you need to test frequently... I tested as many times as 12-14
times a day when I was first newly installed. Also test at 2-3am
(yeah, I know it's hard... but it's important for adjusting your
night-time basals). You may need to change your basals at other
times of the day too. I found that I needed a lot less insulin
on the pump than I did when I was on MDI.

Third, you need to give your system time to get used to the new
therapy. After years of being high, being in a more normal range
may seem low to you. Your body will adjust, but it takes time. 

Fourth, you also may be having a "reaction" to Humalog... there
is a small minority of people that do not take to Humalog. If
this problem continues or gets worse over the next few days you
may want to talk to your doctor about it.


Insulin-Pumpers website http://www.insulin-pumpers.org/